Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 408, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 10, 2006, 3:50 PM EDT for Cherokee County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 3:50 PM EDT (19:50 UTC)
- Expired
- Aug 10, 2006, 4:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 101950 SVRFFC GAC057-102015- /O.NEW.KFFC.SV.W.0408.060810T1950Z-060810T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 415 PM EDT * AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BALL GROUND...MOVING SOUTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUFFINGTON. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3437 8426 3435 8444 3413 8442 3419 8426 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 5:30 AM EDT, 10 hours 20 minutes earlier.
Area forecast discussion, Aug 10, 5:30 AM EDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT THU AUG 10 2006 314 AM EDT THU AUG 10 2006 DISCUSSION .SHORT TERM...(TODAY THROUGH SATURDAY) LATEST UPPER CHARTS SHOW A PERSISTENT MID-UPPER RIDGE CENTERED OVER THE LOWER MS VALLEY WITH GEORGIA ON THE EASTERN PERIPHERY. FORECAST MODELS CONTINUE TO SHOW SUBTLE IMPULSES RIDING DOWN THE NW FLOW AND WEAKENING THE NE-EAST SIDE OF THE RIDGE THRU THE SHORT TERM. THIS WILL RESULT IN SLIGHTLY COOLER 500 MB TEMPS...WHICH IN TURN INCREASES INSTABILITIES. LATEST SURFACE MAP SHOWS REMNANTS OF A WEAK COOL FRONT STALLED ACROSS EAST TN-WEST KY AND INTO MO...WITH A SUBTLE LEE SIDE SURFACE TROUGH NOSING IN ACROSS NE AND EAST CENTRAL GA. ONCE AGAIN...EXPECT AN ACTIVE EAST RIDGE PERIPHERY TO INTERACT WITH THE WEAK SURFACE TROUGH TO HELP SPARK SCATTERED TSTMS DURING AFTERNOON AND EVENING HOURS. SINCE THE MID LEVEL RIDGE CONTINUES TO HOLD ITS GRIP ON THE DEEP SOUTH...EXPECT WEAK LOW-MID LEVEL SHEAR AND MID LEVEL STABILITY TO HELP HOLD MOST OF THE CONVECTION BELOW SEVERE LIMITS. HOWEVER...AN ISOLATED SEVERE STORM OR TWO IS POSSIBLE... ESPECIALLY DURING MAX HEATING...WITH WIND GUSTS TO 60 MPH...DIME TO PENNY SIZE HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN THE MAIN THREATS FROM STRAY SEVERE STORMS. OTHERWISE...MOST OF THE STORMS WILL PRODUCE 35-45 MPH WIND GUSTS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. GFS IS TRYING TO PUSH A WEAK COOL FRONT DOWN TOWARD NORTH GA BY LATE FRIDAY...THEN STALLING ACROSS CENTRAL GA ON SATURDAY WITH A MUCH MORE ACTIVE NW FLOW ALOFT THAN THE NAM. THE NAM ALSO HOLDS THE COOL FRONT NORTH OF GA THRU SATURDAY. TENDING TO LEAN TOWARD THE LESS AGGRESSIVE NAM AT THIS TIME...BUT WILL CONTINUE TO SHOW SCATTERED COVERAGE OF POPS ACROSS THE FORECAST AREA FOR FRIDAY AND SATURDAY. HAVE LEANED TOWARD THE WARMER NAM GUIDANCE FOR HIGHS FOR TODAY AND FRIDAY WITH CONTINUED RIDGE INFLUENCE EXPECTED. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) WILL SHOW A SLIGHT CHANCE POPS ACROSS THE SOUTHERN HALF OF THE FORECAST AREA ON SUNDAY AS A WEAK FRONTAL BOUNDARY IS PROGD TO SLIP SOUTH OF THE AREA SUNDAY AFTERNOON. HIGH PRESSURE BUILDS OVER THE REGION ON MONDAY...LESSONING RAIN CHANCES AND PUSHING HIGHS BACK INTO THE LOWER TO MID 90S. THIS MAY BE SHORT-LIVED THOU AS THE GFS SHOWS ANOTHER COOL FRONT APPROACHING NORTH GA BY LATE TUESDAY... THEN PUSHING INTO CENTRAL GA ON WEDNESDAY. HOWEVER...THE UPPER RIDGE REMAINS STRONG SO EXPECT ISOLATED TO LOW SCATTERED COVERAGE OF TSTMS AT BEST...AND MAINLY DURING AFTERNOON-EARLY EVENING HEATING. && .AVIATION... MAINLY VFR CONDITIONS EXPECTED AT TAF SITES. UPPER RIDGE TO WEST OF FORECAST AREA WITH A FEW WEAK IMPULSES MOVING THROUGH FLOW ACROSS FORECAST AREA BY THIS AFTERNOON. CLOUD COVER WILL REMAIN ABOVE 3KFT THROUGHOUT FORECAST PERIOD. EXPECT ISOLATED VISIBILITIES TO DROP INTO MVFR CRITERIA THROUGH 12Z...OTHERWISE REMAIN ABOVE 5 SM. MODELS INDICATING THUNDER A LITTLE LATER TODAY AND HAVE VCTS AFTER 19Z WITH TEMPO -TSRA 22-02Z. MAINLY WEST WINDS WILL PREVAIL 05-08KTS ACROSS THE TAF SITES. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 94 74 91 72 / 50 30 50 40 ATHENS 94 73 93 72 / 50 30 50 40 GAINESVILLE 93 74 91 71 / 40 30 50 40 ROME 97 74 92 75 / 40 30 50 40 COLUMBUS 95 76 92 74 / 50 40 50 30 MACON 96 76 94 74 / 50 30 50 30 PEACHTREE CITY 93 73 91 72 / 50 30 50 30 CARTERSVILLE 91 71 89 71 / 50 30 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, Aug 10, 11:30 AM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT THU AUG 10 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... THE UPPER LEVEL RIDGE OVER THE SOUTHEAST WILL CONTINUE TO DRIFT WESTWARD AS SEVERAL WEAK IMPULSES MOVE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. A WEAK SURFACE BOUNDARY OVER NORTH AND CENTRAL GEORGIA WILL ACT AS A FOCUS FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS... HAIL UP TO QUARTER SIZE AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DISCUSSION... THE WARM...MOIST AIRMASS ACROSS THE REGION...COMBINED WITH A WEAK SURFACE BOUNDARY AND DAYTIME HEATING WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA BY THIS AFTERNOON. THE AIRMASS ACROSS THE AREA WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPE VALUES IN THE 2000 TO 3000 RANGE AND LIFTED INDICES AROUND -4 TO -6. THE LACK OF VERTICAL WIND SHEAR WILL LIMIT SEVERE POTENTIAL TO ISOLATED POSSIBLE THIS AFTERNOON AND EVENING. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 2 AND 10 PM...ACROSS NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. A MODERATELY STRONG COLD FRONT WILL APPROACH GEORGIA LATE FRIDAY WHICH COULD ENHANCE SEVERE THUNDERSTORM POTENTIAL FRIDAY AFTERNOON AND FRIDAY NIGHT ESPECIALLY ACROSS NORTH GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED THROUGH TONIGHT. HOWEVER...ANY REPORTS OF SEVERE WEATHER SHOULD BE RELAYED AS SOON AS POSSIBLE TO YOUR LOCAL EMERGENCY COORDINATOR AND THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 10, 2:34 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 234 PM EDT THU AUG 10 2006 GAZ014-101900- 234 PM EDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND FREQUENT LIGHTNING IN SOUTHERN DAWSON COUNTY UNTIL 300 PM EDT... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DOUGHERTY...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SOUTHERN DAWSON COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DOUGHERTY AND DAWSONVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS DAWSON COUNTY...INCLUDING THE CITIES OF DOUGHERTY AND DAWSONVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 10, 3:01 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 PM EDT THU AUG 10 2006 GAZ019-101945- 301 PM EDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND FREQUENT LIGHTNING IN FLOYD COUNTY UNTIL 345 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ARMUCHEE...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS FLOYD COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARMUCHEE...SHANNON...ROME...PINSON AND LINDALE. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS FLOYD COUNTY...INCLUDING THE CITIES OF ARMUCHEE...SHANNON...ROME...PINSON AND LINDALE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 10, 3:04 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 304 PM EDT THU AUG 10 2006 GAZ022-101945- 304 PM EDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND FREQUENT LIGHTNING IN FORSYTH COUNTY UNTIL 345 PM EDT... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COAL MOUNTAIN...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FORSYTH COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MATT...CHESTATEE...COAL MOUNTAIN...DREW AND CUMMING. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 10, 3:35 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT THU AUG 10 2006 GAZ004-102000- 335 PM EDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND FREQUENT LIGHTNING IN WHITFIELD COUNTY UNTIL 400 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DALTON...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WHITFIELD COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DALTON AND TILTON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 10, 3:46 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 346 PM EDT THU AUG 10 2006 GAZ061-102030- 346 PM EDT THU AUG 10 2006 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND FREQUENT LIGHTNING IN HANCOCK COUNTY UNTIL 430 PM EDT... AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHOULDERBONE...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HANCOCK COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHOULDERBONE...DEVEREUX AND SPARTA. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Local storm report, Aug 10, 3:48 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 NW DALTON 34.79N 85.00W
08/10/2006 E1.00 INCH WHITFIELD GA EMERGENCY MNGR
&&
SNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 34 min |
| Aug 10, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 36 min |
| Aug 10, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.